Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 11, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 29, 2017, 3:07 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 29, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2017, 3:07 AM EDT (07:07 UTC)
- In effect from
- Jul 29, 2017, 8:00 AM EDT
- Expired
- Jul 29, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WHUS41 KCAR 290707 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EDT SAT JUL 29 2017 MEZ029-030-291515- /O.NEW.KCAR.BH.S.0011.170729T1200Z-170730T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 307 AM EDT SAT JUL 29 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE MID 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...THROUGH THIS EVENING. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
1 follow-up statement
161 WHUS41 KCAR 300003 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 803 PM EDT SAT JUL 29 2017 MEZ029-030-301000- /O.EXP.KCAR.BH.S.0011.000000T0000Z-170730T0000Z/ /O.NEW.KCAR.BH.S.0012.170730T1200Z-170731T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 803 PM EDT SAT JUL 29 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE MIDDLE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE 50S. * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR COLD WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 11:57 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 28, 11:57 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1157 PM EDT Fri Jul 28 2017 .SYNOPSIS... A dry front will slowly sag south into the Gulf of Maine tonight while high pressure builds in from the northwest. Low pressure moving across southern New England will pass south of the region. It will be a dry and mostly sunny weekend. && .NEAR TERM /THROUGH SATURDAY/... 1155 pm update... High pressure will continue to build across the region overnight. Expect mainly clear skies with light north winds. Lows will range from low to mid 40s north, with even a few upper 30s across the colder valley locations. Lows across central and down east will range from the low to mid 50s. Current forecast looks good so no significant changes with this update. Previous Discussion: Upper feature dropping se from Canada bringing some clouds and a few light rain showers to the Crown through late this afternoon. Kept mention of showers for the far n w/20% pop. Across the coast, the cold front will slowly slide s into the Gulf of Maine this evening. High pres at the sfc is expected to slide into the region overnight into Saturday. This will continue to bring drier air and much cooler temps tonight. We could be seeing some sites across the far n and w drop back into the lower 40s. Some patchy fog is possible especially for low lying and river valley in response to the cooling. Decided to add the mention of fog for early Saturday morning. Pleasant day for Saturday w/some clouds and sun. Looking for afternoon temps to hit well into the 70s w/a light n wind. Saturday night mainly clear skies w/the exception of the downeast coast. Low pres passing well s of the region will spread some mid and high clouds back into the downeast region. It will be rain-free. NNE winds will pick up a bit as the pres gradient tightens w/low offshore. This will keep temps from dropping as cold as they are forecast for tonight. The Beach Hazards Statement remains in place for the coast through 8 pm. The evening crew may need to consider issuing another Hazard for Saturday if conditions warrant. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... The models are in good agreement through the period. A high pressure ridge will dominate the weather Sunday providing clear to partly cloudy skies. The ridge will slip to the east Monday morning as a weak cold front moves in from Quebec bringing a chance for some showers and thunderstorms through the end of the period. Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor differences in the models. Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by factor tool. For QPF used GFS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A cold front will be exiting the region at the start of the period. A high pressure ridge will build across the area, and quickly move east as another cold front will move into northwestern Maine Wednesday afternoon. This cold front will stall across the state and will move south and then back to the north Thursday thru the end of the period as lows move east along the frontal boundary. Loaded a blend to smooth out the differences in the models, however the solution leans more towards the GFS solution. Used NAWAVE4 for seas in the coastal waters. Used windgust by factor tool. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR w/the exception of KBHB as some MVFR vsby due to fog is possible by early Saturday morning. SHORT TERM: VFR conditions all sites on Sunday with a high pressure ridge crested across the region. The high will slip to the east through the afternoon into the overnight hours, bringing increasing clouds and decreasing ceilings as a weak cold front approaches from Quebec. The front will be across the northwestern portions of the state first thing Monday morning. Prevailing a high MVFR ceiling will persist all day Monday into evening as the front slowly moves across the state. Scattered shower and isolated thunderstorms will reduce ceiling to IFR conditions during precip, but will quickly return to higher end MVFR after the precip ends. The front will push off the coast of Maine Monday night and higher pressure will return with ceilings and visibilities returning to VFR. Another cold front will move into northwestern Maine Wednesday morning bringing a fresh round of MVFR condition with showers and thunderstorms bringing ceiling down to IFR during precip. This front will remain across Maine through the end of the period. && .MARINE... NEAR TERM: No headlines expected. NNE winds expected to pick up on Saturday especially into Sat night as low pres passes s of the waters. Speeds of 10-15 kts sustained w/seas building to around 4 ft. SHORT TERM: Winds and seas will remain below SCA through the period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/Hewitt Short Term...Norton Long Term...Norton Aviation...Duda/Hewitt/Norton Marine...Duda/Hewitt/Norton
Hazardous weather outlook, Jul 29, 3:04 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 304 AM EDT Sat Jul 29 2017 ANZ050>052-070-MEZ001>006-010-011-015>017-031-032-300715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm-Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 304 AM EDT Sat Jul 29 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-300715- Coastal Hancock-Coastal Washington- 304 AM EDT Sat Jul 29 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.